# SDR 99ZZZX4408

- Difficulty date: November 22, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4822H
- Make and model: Mooney M20K
- Aircraft serial: 250229
- Engine: Cont TSIO360LB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: 646743
- Condition: Failed
- Location: Engine
- Part time: 1,800 hours
- Component: 652955A1
- Stage of operation: NR
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

AIRCRAFT LOST POWER IN CLIMB AND MADE AN OFF-FIELD LANDING.  FOUND CYLINDER NR 1 BROKEN APPROXIMATELY 2 INCHES UP FROM BASE AND SEPARATED FROM CYLINDER BASE.  NR 1 PISTON FOUND BROKEN THROUGH PISTON PIN BORE.  UPPER HALF OF PISTON REMAINED IN CYLINDER WHILE LOWER HALF OF PISTON WAS GROUND UP IN ENGINE.  PISTON PIN REMAINED INTACT IN ROD.  SUBMITTER SUSPECTED PISTON FAILED AND SUBSEQUENTLY CAUSED CYLINDER BARREL TO FAIL AS IT WAS KNOCKED AROUND BY THE ROD/PIN.
